NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 3, 2:11 PM EST, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 3, 2:11 PM EST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
311 PM EDT Thu Jun 3 2021
.SYNOPSIS...
A cold front slowly approaches today before passing through the
region on Friday. High pressure becomes entrenched over the western
Atlantic over the weekend and into the new week.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
300 PM...As of mid afternoon, the area is in the warm sector
with breaks and thinning of the cloud cover. This has allowed
ML CAPE values to increase to 500-1000+ J/kg and they should max
out over 1000 j/kg as instability continues to increase. In
addition, bulk shear values around 40+ knots with 0-3 km shear
increasing to 20-30+ knots. At this time, showers/storms
starting to develop to our west along weak pre-frontal trough
and these should grow in coverage and intensity through the next
couple hours as they also start to propagate eastward towards
the higher instability into our eastern PA zones. The Storm
Prediction Center has issued a Severe Thunderstorm Watch in
effect until 9 PM this evening that includes all of our eastern
PA and Delmarva zones as well as inland portions of NJ. Biggest
threat looks to be damaging winds in addition to heavy rainfall.
For this reason a Flash Flood Watch is also in effect for a
swath of our CWA centered on the urban corridor over SE PA into
NJ and northern Delaware. The Flooding threat is detailed in the
hydro section below. It should also be noted, there will be
some increase in the low level shear through early this evening
so an isolated tornado or two can't be ruled out.
By early this evening (21z - 23z), a multi-cell area of storms
should be closing in on the I-95 corridor. Storms will still be
capable of producing severe weather but it's at this time the
flash flood threat will also be increasing as storms may tend to
lay out and train or back-build for a time through the first
half of the evening as LLJ increases. Storms will be capable of
producing rainfall rates of 1-2+ inches per hour.
Storms should diminish by the late evening into the overnight due to
the loss of daytime heating. However it is at this time the actual
front, though very diffuse and weakening, should be making its way
toward the CWA. The upper level trough axis will also be approaching
from the west. For this reason some additional showers/storms will
be possible through tonight though they are unlikely to be severe
and should be focused near or just off the coast. It will remain
muggy overnight with lows in the 60s.
Heading into Friday, the main concern is the potential for more
convection.
The main positively-tilted shortwave trough will move through the
Mid-Atlantic on Friday and Friday night, with an attendant frontal
boundary/surface trough expected to shift through the region during
the afternoon/evening. Though the large-scale lift will likely be
weakening during this period given the shearing apart of the system
as it enters the confluent flow in the western Atlantic, diurnal
heating and sub-synoptic lift will likely compensate to allow for
another round of convection to develop during the afternoon.
Neither the thermodynamic or dynamic environments appear overly
impressive, with weak midlevel lapse rates likely to again factor
into the overall strength of the updrafts. However, given the
proximity of the passing shortwave trough, there may be sufficient
cooling aloft to promote MLCAPE 500-1000 J/kg by afternoon. Limiting
factor though will be that it should stay mostly cloudy and showers
could be around even in the morning limiting how much it can
destabilize. Regarding wind fields, the flow in the lowest few km of
the troposphere looks rather weak (< 25 kt). However, deeper-layer
shear may approach/exceed 30 kt, which would likely be sufficient
for at least transient organization (especially if instability ends
up being stronger than progged). SPC has a marginal risk for
generally the southern half of the forecast area for Friday, which
gauges the overall threat reasonably well.
Showers/storms should diminish Friday evening due to the passage of
the weak front and the upper level trough as well as the loss of
daytime heating.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
High pressure settles over the Southeast portion of the United
States on Saturday, then becomes entrenched over the western
Atlantic late Saturday night. Return flow around the back side of
the high will usher a warm air mass into the Northeast and mid-
Atlantic
Highs on Saturday warm into the upper 80s to around 90 along with
surface dew points in the 60s. With a west flow and BUFKIT profiles
indicating dry air aloft with a mixing height around 5000 feet,
there should be enough mixing to allow for surface dew points to
drop into the upper 50s/around 60 for the afternoon.
Plenty of sunshine on tap during the day.
Some weak shortwave energy passes north of the region in the
afternoon, but any showers should stay well to the north.
Some patchy fog is possible late Saturday night.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
High pressure settles over the western Atlantic with an increasingly
warm and humid air mass into the region. Highs on Sunday warm into
the low to mid 90s. Although surface dew points start out in the mid
60s, mixing will develop in the afternoon, dropping surface dew
points into the upper 50s/low 60s. The heat index on Sunday will
then be in the low 90s.
By Monday, highs take a run at the mid 90s throughout and dew points
remain in the low to mid 60s, then into the mid and upper 60s as the
week progresses. This results in heat index values in the mid to
upper 90s for most areas away from the shores and away from the
mountains to the north. A Heat Advisory may be needed starting on
Monday, mainly for the urban corridor, and could be needed into
Tuesday and possibly Wednesday.
The ridge begins to break down on Tuesday, and then a series of
frontal boundaries will approach the region through the middle of
the week. Diurnally driven convection is possible each day, but will
keep PoPs capped at slight chance to low end chance during this time
frame.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Through 21z... Prevailing VFR expected, but some lingering areas of
MVFR CIGs are possible. Mainly dry weather with any shower or storm
risk holding off until this evening. Southwest wind around 10 kt.
High confidence.
This evening... Prevailing VFR, but the potential remains for
showers and thunderstorms with reductions to MVFR or IFR. The
highest risk appears to be for the I-95 terminals (TTN, PNE, PHL,
and ILG) especially from 22z to 01z. Have covered this with IFR
TEMPO groups as any tstms will likely produce downpours which would
restrict VSBY to IFR or lower. Confidence is lower for RDG and ABE,
but it still appears a period of rain and thunder is possible. For
MIV and especially ACY, it is more likely that thunder activity
remains to the west of the airports. The risk for strong
thunderstorm winds, while non-zero, is fairly low, so for now have
not added enhanced winds into any TEMPO groups. However, storms may
be slow moving, so should a given terminal be impacted, restrictions
may last for a couple of hours at a time. Moderate confidence.
Tonight... The thunder threat should diminish after 03z, but
lingering showers are possible for most of the night. In addition,
lowering CIGs are expected to redevelop as the air mass remains
moist. The terminals should fall to MVFR then likely IFR by 06z to
08z. Some LIFR CIGs are possible. Patchy reductions in VSBY are also
possible. Southwest wind 5 to 10 kt. Moderate confidence.
Friday... Initially, IFR expected due to low clouds. Gradual
improvement to MVFR then VFR is expected through the late morning
and early afternoon. There is a chance of showers and an isolated
thunderstorm throughout the day, but coverage is expected to be
scattered. The best chance will come during the afternoon and early
evening hours Southwest wind 5 to 10 kt, turning more west-southwest
late in the day. Moderate confidence.
Outlook...
Friday night... A lingering shower or storm possible through about
02z, mainly east of PHL. Otherwise, VFR. Winds light and variable or
light from the west-southwest. High confidence.
Saturday through Monday...Generally VFR. VSBY restrictions in fog
are possible during the late night and early morning hours. Winds
generally from the W-SW around 10 kt during the day and less than 10
kt at night. Afternoon sea breezes possible as well, turning
winds to the S, primarily at KACY/KMIV. High confidence.
Tuesday...Generally VFR. Afternoon convection possible. SW winds
less than 10 kt. Moderate confidence.
&&
.MARINE...
Through tonight...Seas build to 4 to 5 feet with a few gust
nearing 25 knots in the south to southwest flow. Conditions look
to be marginal for a Small Craft Advisory and with this type of
flow regime in place, guidance tends to overdo it so prefer to
hold off on any headlines Winds and waves could locally be
higher in showers and thunderstorms overnight.
Friday...Seas near 5 feet are forecast. A chance of
showers/storms, with gusty/erratic winds in their proximity.
Friday night...Winds, seas, and showers/storms should diminish
through the night.
Outlook...
Saturday through Tuesday...A prolonged period of sub-SCA conditions.
VSBY restrictions possible late at night and in the morning in fog.
Rip Currents...
The rip current risk is in the moderate category for the
central and southern New Jersey coast today due to the onshore
component of the flow relative to the coast.
Fortunately, the swell has a low-to-medium period (4-8
seconds). On Friday, however, the period will continue to
increase, with steady south to southwest winds. This may be
sufficient to increase the rip current risk to high for the
central/southern New Jersey coast, since the coastline will
continue to feature a component orthogonal to the surface winds.
Elsewhere, the rip current risk is low today, though it is
expected to increase to moderate for Friday.
&&
.HYDROLOGY...
Showers and thunderstorms capable of producing heavy rainfall
look to move eastward into SE PA by the late afternoon early
evening time frame as there should be a propagation component
towards the higher instability likely setting up in this area.
Concern is that by the 21z- 00z timeframe showers/storms may
start to slowdown and even have a training or semi-training mode
for a time near the urban corridor. PWATs should be in the 1.5
to 1.75 inch range by this time so storms will be capable of
producing localized rain amounts over 2 inches within a 1 to 3
hour period of time. Given that 3 hour flash flood guidance is
as low as the 1.5 to 2 inch range, a Flash Flood Watch is
warranted.
Showers/storms should weaken by late this evening.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 10 PM EDT this evening for PAZ070-071-
101>106.
NJ...Flash Flood Watch until 10 PM EDT this evening for NJZ016>019.
DE...Flash Flood Watch until 10 PM EDT this evening for DEZ001.
MD...None.
MARINE...None.
&&
Synopsis...MPS
Near Term...CMS/Fitzsimmons
Short Term...MPS
Long Term...MPS
Aviation...O'Brien
Marine...Fitzsimmons/MPS
Hydrology...WFO PHISpecial weather statement, Jun 3, 2:02 PM EST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
302 PM EDT Thu Jun 3 2021
PAZ060-031945-
Berks-
302 PM EDT Thu Jun 3 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BERKS COUNTY...
At 301 PM EDT, a strong thunderstorm was located over Bernville, or 9
miles east of Myerstown, moving east at 35 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Reading, Wyomissing, Hamburg, Fleetwood, Sinking Spring, Laureldale,
Womelsdorf, Wernersville, Robesonia, Leesport, Shoemakersville,
Bernville, Strausstown, Lenhartsville, Fairview Hgts, Spring Ridge,
West Reading, Centerport, Wyomissing Hills and Whitfield.
This includes Interstate 78 in Pennsylvania between mile markers 17
and 37.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4054 7618 4056 7609 4058 7606 4057 7602
4063 7600 4067 7592 4036 7574 4031 7615
4036 7621 4039 7627 4044 7631
TIME...MOT...LOC 1901Z 249DEG 31KT 4042 7614
DavisSpecial weather statement, Jun 3, 2:54 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
354 PM EDT Thu Jun 3 2021
PAZ060-061-103-032030-
Lehigh-Western Montgomery-Berks-
354 PM EDT Thu Jun 3 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BERKS...SOUTH
CENTRAL LEHIGH AND NORTHWESTERN MONTGOMERY COUNTIES...
At 353 PM EDT, a strong thunderstorm was located over Fleetwood, or 8
miles northeast of Reading, moving east at 30 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Reading, Kutztown, Fleetwood, Laureldale, Topton, Bally,
Bechtelsville, Lyons, Ancient Oaks, Gilbertsville, Boyertown,
Macungie and Alburtis.
This includes the following highways...
Northeast Extension between mile markers 54 and 56.
Interstate 78 in Pennsylvania near mile marker 55.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4036 7596 4053 7591 4058 7554 4032 7551
TIME...MOT...LOC 1953Z 261DEG 28KT 4044 7582
Davis